Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

October 19, 2011Athens County, Ohio

NWS Charleston, WV issued this special weather statement at Oct 19, 2011, 8:43 PM EDT for Athens County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2011, 8:43 PM EDT (00:43 UTC)
Expired
Oct 19, 2011, 11:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV

County Athens County, OH

The radar

The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WWUS81 KRLX 200043
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT WED OCT 19 2011

OHZ075-200315-
ATHENS OH-
843 PM EDT WED OCT 19 2011

...HEAVY RAIN CAUSES STRONG RISES ON CREEKS AND STREAMS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL LAST NIGHT AND TODAY HAS CAUSED 
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER 
IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER 
POOR DRAINAGE AREAS AND LOW LYING SPOTS...AND ON COUNTRY ROADS AND 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

THIS IS ESPECIALLY THE CASE ALONG THE SUNDAY CREEK WHICH FLOWS 
THROUGH GLOUSTER AND MILLFIELD.  HOWEVER, HIGH WATER ACROSS 377 WAS 
REPORTED ALONG A LOW SPOT NEAR A CREEK NEAR THE INTERSECTION WITH 
STATE ROUTE 550 NORTHEAST OF AMESVILLE.  WATER WAS FLOWING ACROSS 
THESE TWO STATE ROUTES IN OTHER PRONE LOW SPOTS AS WELL.  OTHER 
STREAMS WERE FLOWING OUT OF THERE BANKS IN RURAL AREAS...CAUSING 
MAINLY TRAVEL ISSUES.

THE HEAVIEST OF THE RAIN IS OVER.  THE SMALLER FLASHIER STREAMS 
SHOULD RECEDE THROUGH LATE EVENING.  THE SUNDAY CREEK WILL RISE 
ANOTHER FOOT OR SO BEFORE RECEDING...WHICH SHOULD BEGIN BY MIDNIGHT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3955 8205 3946 8205 3945 8186 3932 8185
      3930 8182 3927 8181 3927 8172 3919 8174
      3918 8178 3920 8227 3929 8226 3930 8230
      3947 8228 3947 8217 3956 8217 3956 8211

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Oct 19, 7:44 PM EDT, 59 minutes earlier.

Area forecast discussion, Oct 19, 7:44 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT WED OCT 19 2011

.SYNOPSIS...
DEEPENING LOW PRESSURE LIFTS TO LOWER GREAT LAKES OVERNIGHT...BEGINS
TO FILL BY THURSDAY AFTERNOON.  WINDS INCREASE OVERNIGHT AND
CONTINUE THURSDAY.  COLDER LOW LEVEL MOISTURE LINGERS INTO FRIDAY.

&&

.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
CURRENT POP/WX FORECAST REPRESENTATIVE OF REAL TIME CONDITIONS
ACROSS THE AREA. ADJUSTED SKY GRIDS PER SATELLITE IMAGES SHOWING
MOSTLY CLEAR SKIES ACROSS THE NORTHEAST QUADRANT. ADJUSTED UP
TEMPERATURES WARMER OVER AREAS THAT RECEIVED SUNSHINE THIS
AFTERNOON...GRADUALLY COOLING THEM UNDER COLD ADVECTION AND STRONG
MIXING DUE TO STRONG WINDS.

PREVIOUS FORECAST BELOW...SURFACE LOW CONTINUES TO DEEPEN AS IT
DRIFTS NORTH...CURRENTLY CENTERED OVER THE TUG FORK RIVER VALLEY.
AS IT PASSES NORTH...STRONG OCCLUDED FRONT WILL SWEEP
THROUGH...AND FINALLY GIVE AN EASTWARD COMPONENT TO THE STEADY
SHOWERS THAT HAVE BEEN SATURATING THE COAL FIELDS...TRI STATE
AREA...AND SOUTHEAST OHIO. STILL HAVE BEEN HOLDING ONTO A SMALL
AREA IN NORTH CENTRAL WEST VIRGINIA WITH VERY LITTLE CLOUD
COVER...AND TEMPERATURES THAT HAVE REACHED 70F IN UPSHUR AND
HARRISON COUNTIES. OTHERS SOCKED INTO THE LOW CLOUDS AND RAIN HAVE
REACHED THE MID 50S...AND WILL NOT EXPECT TO SEE MUCH HIGHER
VALUES.

COLD AIR ADVECTION WILL FOLLOW THE AFOREMENTIONED FRONT RAPIDLY
FROM THE SOUTHWEST AS THE UPPER LEVEL LOW DRIVES THE SYSTEM EAST
NORTHEASTWARD. 500MB HEIGHTS ARE ALREADY FALLING RAPIDLY...BUT THE
850MB AIR IS JUST NOW BEGINNING ITS FALL OVER THE WESTERN ZONES.
THE MAIN LINE OF SHOWERS MAY HAVE SOME EMBEDDED THUNDER WITH IT AS
IT PUSHES INTO THE EASTERN PANHANDLE OF WEST VIRGINIA...WESTERN
PANHANDLE OF MARYLAND...AND PENNSYLVANIA INTO TONIGHT. AS THE MID
AND UPPER LEVELS SUCCUMB TO A DRY SLOT IN THIS TIGHTLY WRAPPED AND
DEEPENING SYSTEM...LOW LEVEL MOISTURE SHOULD STILL BE
PREVALENT...AND CANNOT ELIMINATE POPS BEHIND THE FRONTAL SYSTEM.

850MB WINDS WILL ACCELERATE TO OVER 50KTS BY 12Z THURSDAY OVER THE
SOUTHERN COAL FIELDS. WITH THE DOWN GLIDING NATURE OF THE COLD AIR
ADVECTION...STRONG PRESSURE GRADIENT...AND THE FACT THAT BOTH THE
SURFACE AND UPPER LEVELS OF THIS SYSTEM WILL BE
INTENSIFYING...CONCERNS TURN TO STRONG WIND GUSTS DEVELOPING
TONIGHT. ONLY THING MISSING WILL BE SUN/DAYTIME HEATING RELATED
MIXING...BUT STILL HAVE THE INGREDIENTS FOR BLUSTERY CONDITIONS
TONIGHT AND INTO THURSDAY. STRONG PRESSURE RISES EXPECTED TO OCCUR
BEHIND THE FRONT.

SYSTEM HAS BEEN WELL ADVERTISED IN THE MODELS AND CONTINUES TO BE
THE CASE IN AN OTHERWISE VERY BUSY SHIFT.

&&

.SHORT TERM /7 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THIS TIME FRAME HAS THE AFFECTS OF THE STORMS BACKLASH MOISTURE
SLOWLY THINNING WITH TIME.  SO THE MAXIMUM POP IS DURING THE DAY
THURSDAY....GENERALLY 70 TO 80 PERCENT.  NOT YOUR CHAMBER OF
COMMERCE TYPE DAY.

THE LOW LEVEL MOISTURE IN THE COOL POOL LINGERS INTO FRIDAY NIGHT.
MAIN FORECAST PROBLEM IS TRYING TO FIGURE OUT WHEN THE LAST OF THE
DRIZZLE AND SPOTTY LIGHT RAIN WILL END. HAVE THE THE LINGERING
CHANCE POPS IN WEST VIRGINIA MOUNTAIN COUNTIES INTO FRIDAY EVENING.

NO CHANGES ON OUR SNOW THINKING...WITH POOR CRYSTAL GROWTH
TEMPERATURES IN THAT MOISTURE. IF ANY ACCUMULATION AT ALL...SHOULD
BE AOA 4000 FEET OR SO. IT COULD EASILY BE FREEZING DRIZZLE AT THOSE
EXTREME ELEVATIONS INSTEAD OF SNOW GRAINS.

STILL TRIED TO KEEP OUR MAXIMUM TEMPERATURES BOTH THURSDAY AND
FRIDAY BELOW 12Z GFS MOS GUIDANCE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DRY WEATHER IS EXPECTED TO START THE LONG TERM PERIOD AS HIGH
PRESSURE BUILDS INTO THE REGION BEHIND THE EXITING LOW PRESSURE
SYSTEM. WITH HIGH PRESSURE CENTERED OVER THE AREA...AND A CLEAR SKY
EXPECTED SATURDAY NIGHT...THIS WILL BE AN IDEAL SETUP FOR
RADIATIONAL COOLING...AND THUS...FROST FORMATION SATURDAY
NIGHT/SUNDAY MORNING ACROSS MUCH OF IF NOT ALL OF THE CWA. A FREEZE
WARNING MAY BE WARRANTED ACROSS NORTHERN MOUNTAIN ZONES.

FLOW WILL TURN MORE SOUTHWESTERLY...AND TEMPERATURES WILL GRADUALLY
INCREASE THROUGHOUT THE DAY ON SUNDAY AS ANOTHER LOW PRESSURE SYSTEM
AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST. NOT MUCH MOISTURE
ASSOCIATED WITH THIS SYSTEM...SO EXPECTING MAINLY LIGHT PRECIP. HIGH
PRESSURE WILL THEN BRIEFLY BUILD BACK INTO THE AREA FOR DRY WEATHER
ON TUESDAY...BEFORE A MORE SIGNIFICANT LOW MOVES IN FROM THE WEST.
THIS LOOKS TO BE BETTER IN TERMS OF PRODUCING PRECIPITATION THAN
SYSTEM ON MONDAY...AND MAY BE STRONG ENOUGH TO PRODUCE THUNDER AS IT
PUSHES THROUGH THE AREA. AT THIS POINT...TEMPERATURES DURING THE
PERIOD LOOK AS THOUGH THEY WILL BE WARM ENOUGH THAT ANY
PRECIPITATION SHOULD FALL IN THE FORM OF RAIN CWA WIDE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AN AREA OF MODERATE RAIN SHOWERS WILL CONTINUE TO PRODUCE IFR
VISIBILITIES AND CEILINGS AS IT LIFTS NORTH ACROSS BKW...CKB...EKN...AND
PKB THROUGH AT LEAST 04Z.

A DRY SLOT ASSOCIATED WITH COMPLEX SURFACE LOW PRESSURE
MOVING NORTH ACROSS SOUTHEAST WV...INCLUDING CRW...AND HTS WILL
PROVIDE TEMPORARY IMPROVEMENT IN VISIBILITIES UNDER STRONG
CYCLONIC FLOW.

WINDS WILL SUBSIDE SOME BY MIDNIGHT...BUT WILL STRENGTHEN EVEN
STRONGER THAN EARLY EVENING WITH WIND GUSTS AS HIGH AS 35 KNOTS.
EXPECT LOW LEVEL TURBULENCE NEAR MOUNTAIN RIDGES THROUGH THURSDAY.

BY 12Z THURSDAY...MAIN WIND DIRECTION FOR ALL SITES WILL BE OUT
OF THE SOUTHWEST.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: DURATION OF IFR CONDITIONS MAY FLUCTUATE.
WIND DIRECTION COULD VARY...UNDER STRONG FLOW FROM WEST TO
SOUTHWEST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            THU 10/20/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    M    M    H    H    H    L    L    L    L    L
HTS CONSISTENCY  L    L    L    H    L    H    H    L    L    L    L    L
BKW CONSISTENCY  H    M    M    M    M    M    M    L    L    L    L    L
EKN CONSISTENCY  M    L    M    M    M    M    L    L    L    L    L    L
PKB CONSISTENCY  M    L    H    H    M    M    L    L    L    L    L    L
CKB CONSISTENCY  M    M    H    H    M    M    L    M    H    H    M    M

AFTER 00Z FRIDAY...
IFR CEILINGS POSSIBLE ALONG WITH SHOWERS MAINLY MOUNTAINS
THURSDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/26/SL
NEAR TERM...ARJ
SHORT TERM...KTB
LONG TERM...SL
AVIATION...ARJ
Hazardous weather outlook, Oct 19, 4:24 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT WED OCT 19 2011

WVZ005>011-013>020-024>032-039-040-202030-
WAYNE-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST OR EVEN A FREEZE WILL BE POSSIBLE SATURDAY NIGHT. IF
CONFIDENCE INCREASES...A FROST ADVISORY OR FREEZE WARNING MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>038-046-047-202030-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

A FEW OF THE STRONGEST THUNDERSTORMS EARLY THIS EVENING COULD
REACH NEAR SEVERE LEVELS WITH GUSTY WINDS AND HAIL. ALSO...WINDS
LATE TONIGHT COULD REACH NEAR WIND ADVISORY CRITERIA...ESPECIALLY
AT RIDGE TOPS. IF THIS THREAT INCREASES...A WIND ADVISORY WILL BE
POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDS THURSDAY COULD REACH NEAR ADVISORY CRITERIA...ESPECIALLY AT
RIDGE TOPS. IF THIS THREAT INCREASES...A WIND ADVISORY WILL BE
POSTED.

DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS
POSSIBLE FRIDAY NIGHT IN SOUTHWEST VIRGINIA...FAR SOUTHERN WEST
VIRGINIA...AND THE GREENBRIER VALLEY. A MORE SIGNIFICANT THREAT
FOR FROST OR EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE
NIGHTS APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-202030-
GREENUP-CARTER-BOYD-LAWRENCE-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS
POSSIBLE FRIDAY NIGHT. A MORE SIGNIFICANT THREAT FOR FROST OR
EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE NIGHTS
APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>087-202030-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

IF THE MODERATE SHOWERS LINGERING LONGER THAN EXPECTED
TONIGHT...SMALL STREAMING FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS
POSSIBLE FRIDAY NIGHT. A MORE SIGNIFICANT THREAT FOR FROST OR
EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE NIGHTS
APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 19, 5:24 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT WED OCT 19 2011

OHZ066-067-075-076-WVZ009>011-192215-
ATHENS OH-MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
WOOD WV-
524 PM EDT WED OCT 19 2011

...A LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL
AFFECT EASTERN
ATHENS...MORGAN...PERRY...PLEASANTS...TYLER...WASHINGTON AND WOOD
COUNTIES...

AT 518 PM EDT...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WERE
ALONG A LINE FROM 4 MILES NORTHWEST OF SOMERSET TO 6 MILES SOUTHWEST
OF CHESTERHILL TO 8 MILES WEST OF ELIZABETH...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR DAVISVILLE AROUND 530 PM...WAVERLY AROUND
540 PM...WILLOW ISLAND AROUND 550 PM...ARVILLA AROUND 600 PM AND WICK
AROUND 610 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM THESE SHOWERS AND HEAVY RAIN THAT HAS FALLEN
THROUGHOUT THE DAY WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.  THE HOCKING AND MUSKINGUM RIVERS WERE ALREADY UP A
FOOT OR TWO AND WILL CONTINUE RISING...THOUGH NO ISSUES ARE
EXPECTED THERE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8218 3983 8216 3978 8207 3976 8164
      3959 8158 3959 8149 3965 8146 3955 8103
      3960 8084 3953 8076 3934 8096 3931 8121
      3918 8131 3903 8158 3909 8174 3917 8175
      3918 8183 3955 8217 3969 8238 3991 8247

12
Special weather statement, Oct 19, 5:28 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT WED OCT 19 2011

OHZ066-067-075-076-WVZ009>011-192215-
ATHENS OH-MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
WOOD WV-
528 PM EDT WED OCT 19 2011

...A LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL
AFFECT EASTERN
ATHENS...MORGAN...PERRY...PLEASANTS...TYLER...WASHINGTON AND WOOD
COUNTIES...

AT 518 PM EDT...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WERE
ALONG A LINE FROM 4 MILES NORTHWEST OF SOMERSET TO 6 MILES SOUTHWEST
OF CHESTERHILL TO 8 MILES WEST OF ELIZABETH...MOVING NORTHEAST AT 50
MPH.

HEAVY RAIN WILL REDUCE VISIBILITY AND CAUSE PONDING AND
HYDROPLANING ON ROADS...WITH THE SWIRLING LEAVES ALSO MAKING ROADS
SLIPPERY. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. ANY
SHOWER ALONG THIS LINE CAN INTENSIFY INTO A HEAVIER THUNDERSTORM.

THESE SHOWERS WILL BE NEAR WAVERLY AROUND 540 PM...WILLOW ISLAND
AROUND 550 PM...ARVILLA AROUND 600 PM AND WICK AROUND 610 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM THESE SHOWERS AND HEAVY RAIN THAT HAS FALLEN
THROUGHOUT THE DAY WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.  THE HOCKING AND MUSKINGUM RIVERS WERE ALREADY UP A
FOOT OR TWO AND WILL CONTINUE RISING...THOUGH NO ISSUES ARE
EXPECTED THERE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8218 3983 8216 3978 8207 3976 8164
      3959 8158 3959 8149 3965 8146 3955 8103
      3960 8084 3953 8076 3934 8096 3931 8121
      3918 8131 3903 8158 3909 8174 3917 8175
      3918 8183 3955 8217 3969 8238 3991 8247

12
Special weather statement, Oct 19, 6:08 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT WED OCT 19 2011

WVZ011-019-020-028>032-036>040-046-047-192300-
BARBOUR WV-BRAXTON WV-DODDRIDGE WV-FAYETTE WV-GILMER WV-HARRISON WV-
LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-RITCHIE WV-TAYLOR WV-
TYLER WV-UPSHUR WV-WEBSTER WV-
608 PM EDT WED OCT 19 2011

...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
BARBOUR...BRAXTON...DODDRIDGE...EASTERN
FAYETTE...GILMER...HARRISON...LEWIS...NICHOLAS...RITCHIE...TAYLOR...
TYLER...UPSHUR...WEBSTER...WESTERN POCAHONTAS AND WESTERN RANDOLPH
COUNTIES...

AT 600 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
3 MILES NORTHWEST OF HARRISVILLE TO 11 MILES SOUTH OF GLENVILLE TO
SANDSTONE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. BRIEF HEAVY
RAIN WILL QUICKLY REDUCE VISIBILITY AND CAUSE PONDING AND
HYDROPLANING ON ROADS...WITH THE SWIRLING LEAVES ALSO MAKING ROADS
SLIPPERY. ANY SHOWER ALONG THIS LINE CAN INTENSIFY INTO A HEAVIER
THUNDERSTORM.

THESE SHOWERS WILL BE NEAR HIGHLAND AROUND 610 PM...MOUNTAIN AROUND
620 PM...LIMA AROUND 630 PM...WOLF SUMMIT AROUND 640 PM...MEADOWBROOK
AROUND 650 PM AND SLATY FORK AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
47 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 7999 3804 8027 3826 8044 3807 8071
      3809 8088 3806 8080 3786 8075 3782 8094
      3783 8098 3840 8095 3849 8082 3859 8094
      3875 8093 3930 8120 3950 8072 3943 8055
      3947 8047 3940 8020 3941 8002 3917 7990

12
Special weather statement, Oct 19, 7:02 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT WED OCT 19 2011

WVZ030>032-037>040-046-047-200000-
BARBOUR WV-HARRISON WV-LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH
WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-
702 PM EDT WED OCT 19 2011

...A LINE OF GUSTY SHOWERS...AND A FEW THUNDERSTORMS WITH STRONG
WIND GUSTS...WILL AFFECT BARBOUR...EASTERN LEWIS...EXTREME EAST
CENTRAL
NICHOLAS...HARRISON...POCAHONTAS...RANDOLPH...TAYLOR...UPSHUR AND
WEBSTER COUNTIES...

AT 656 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 8
MILES SOUTHWEST OF MANNINGTON TO 10 MILES SOUTH OF CLARKSBURG TO 5
MILES EAST OF RICHWOOD...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS AND STORMS.
BRIEF HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND CAUSE PONDING
AND HYDROPLANING ON ROADS...WITH THE SWIRLING LEAVES ALSO MAKING
ROADS SLIPPERY.

THESE SHOWERS AND STORMS WILL BE NEAR ROSEMONT AROUND 710
PM...ELLAMORE AROUND 720 PM...MOATSVILLE AROUND 730 PM...CASS SCENIC
RAILROAD STATE PARK AROUND 740 PM...CHEAT BRIDGE AROUND 750 PM AND
HARMAN AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
102 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3896 7934 3904 7977 3945 7990 3939 8008
      3947 8049 3947 8050 3944 8054 3913 8039
      3820 8054 3826 8043 3822 8037 3811 8037
      3804 8027 3805 7999 3836 7972 3865 7962
      3879 7950 3889 7951 3893 7945 3892 7938

12
Special weather statement, Oct 19, 7:14 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT WED OCT 19 2011

OHZ075-200315-
ATHENS OH-
714 PM EDT WED OCT 19 2011

...HEAVY RAIN CAUSING STRONG RISES ON CREEKS AND STREAMS...

HEAVY RAIN THROUGHOUT THE DAY AS WELL AS LAST NIGHT...ALONG WITH
CONTINUING RAINFALL THIS EVENING...WILL CONTINUE TO CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.  THIS WILL ESPECIALLY BE THE CASE
ALONG THE SUNDAY CREEK WHICH FLOWS THROUGH GLOUSTER AND MILLFIELD.

THE RAIN WILL DIMINISH DURING THE LATE EVENING HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3955 8205 3946 8205 3945 8186 3932 8185
      3930 8182 3927 8181 3927 8172 3919 8174
      3918 8178 3920 8227 3929 8226 3930 8230
      3947 8228 3947 8217 3956 8217 3956 8211

12
Special weather statement, Oct 19, 8:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT WED OCT 19 2011

OHZ075-200315-
ATHENS OH-
843 PM EDT WED OCT 19 2011

...HEAVY RAIN CAUSES STRONG RISES ON CREEKS AND STREAMS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL LAST NIGHT AND TODAY HAS CAUSED
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS...AND ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

THIS IS ESPECIALLY THE CASE ALONG THE SUNDAY CREEK WHICH FLOWS
THROUGH GLOUSTER AND MILLFIELD.  HOWEVER, HIGH WATER ACROSS 377 WAS
REPORTED ALONG A LOW SPOT NEAR A CREEK NEAR THE INTERSECTION WITH
STATE ROUTE 550 NORTHEAST OF AMESVILLE.  WATER WAS FLOWING ACROSS
THESE TWO STATE ROUTES IN OTHER PRONE LOW SPOTS AS WELL.  OTHER
STREAMS WERE FLOWING OUT OF THERE BANKS IN RURAL AREAS...CAUSING
MAINLY TRAVEL ISSUES.

THE HEAVIEST OF THE RAIN IS OVER.  THE SMALLER FLASHIER STREAMS
SHOULD RECEDE THROUGH LATE EVENING.  THE SUNDAY CREEK WILL RISE
ANOTHER FOOT OR SO BEFORE RECEDING...WHICH SHOULD BEGIN BY MIDNIGHT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3955 8205 3946 8205 3945 8186 3932 8185
      3930 8182 3927 8181 3927 8172 3919 8174
      3918 8178 3920 8227 3929 8226 3930 8230
      3947 8228 3947 8217 3956 8217 3956 8211

12

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.